MJA
MJA InSight
MJA Careers
Letters

Stevens–Johnson syndrome after varicella vaccination

Elizabeth M Christou and Orli Wargon
Med J Aust 2012; 196 (4): 240-241.
doi:
10.5694/mja11.11484

To the Editor: A 12-year-old boy presented to a regional emergency department with a 3-day history of progressing bilateral conjunctival injection, fevers (39°C), a widespread erythematous bullous rash, and superficial erosions to his lips, oral mucosa and urethral meatus.

Elizabeth M Christou, Dermatology Registrar
Orli Wargon, Associate Professor
Sydney Children’s Hospital, Sydney, NSW.
Article References: 
Reference Text: 
Bay A, Akdeniz N, Calka O, et al. Primary varicella infection associated with stevens-johnson syndrome in a Turkish child. J Dermatol 2005; 32: 745-750.
Reference Order: 
1
PubMed ID: 
16361719
Reference Text: 
Choy AC, Yarnold PR, Brown JE, et al. Virus induced erythema multiforme and Stevens Johnson syndrome. Allergy Proc 1995; 16: 157-161.
Reference Order: 
2
PubMed ID: 
8566721
Reference Text: 
Ball R, Ball LK, Wise RP, et al. Stevens–Johnson syndrome and toxic epidermal necrolysis after vaccination: reports to the vaccine adverse event reporting system. Pediatr Infect Dis J 2001; 20: 219-223.
Reference Order: 
3
PubMed ID: 
11224848

The full contents of this page are only available to subscribers.